Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 28, 2013Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2013, 9:38 PM EDT for Sussex County, Delaware. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2013, 9:38 PM EDT (01:38 UTC)
Expired
Jul 28, 2013, 10:45 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 12 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS81 KPHI 290138
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT SUN JUL 28 2013

DEZ003-004-290245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
938 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY 
DELAWARE...

AT 934 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FARMINGTON TO BRIDGEVILLE TO SHARPTOWN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. 

THESE STORMS WILL BE NEAR SEAFORD...AND BLADES AROUND 945
PM...BETHEL AROUND 950 PM...LAUREL...AND ELLENDALE AROUND 955 PM...
DELMAR AROUND 1000 PM...SYCAMORE...AND SYCAMORE AROUND 1005 PM...
MILTON AND GEORGETOWN AROUND 1010 PM.

LAT...LON 3846 7569 3846 7570 3864 7571 3884 7558
      3886 7552 3889 7550 3890 7548 3888 7525
      3880 7516 3879 7511 3881 7509 3880 7508
      3846 7518

$$

FORECASTER:   DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:17 PM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jul 28, 3:17 PM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN JUL 28 2013

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD
INTO THE AREA FOR MONDAY AND TUESDAY AND THEN SLIDE OFFSHORE ON
WEDNESDAY. A BOUNDARY TO OUR SOUTH WILL MOVE NORTHWARD TOWARD OUR
AREA ON THURSDAY. LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND THEN
MOVES ACROSS OR NEAR THE SOUTHERN PARTS OF THE REGION THURSDAY NIGHT
AND THEN MOVE TO THE EAST OF THE AREA ON FRIDAY. WEAK HIGH PRESSURE
WILL BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE SLOW MOVING COLD FRONT WILL CROSS THE WRN AREA THIS EVENING AND
THE THE ERN COUNTIES SHORTLY AFTER MIDNIGHT. WE WILL CONTINUE TO
PAINT THE POSSIBILITY FOR SHOWERS PRECEDING THE FRONT AND SCT TSTMS
INTO THE EARLY EVENING. DOWNPOURS AND LOCALLY GUSTY WINDS WITH THE
TSTMS. SKY COVER WILL DECREASE TOWARDS DAWN AS DRIER AIR ARRIVES
ACROSS THE AREA. THERE COULD BE SOME PATCHY FOG BEFORE DAWN SINCE THE
DRY AIR WILL PROBABLY NOT MIX DOWN TO THE SFC UNTIL THE WINDS PICK
UP ON MONDAY. LOWS TONIGHT UPPER 50S NORTH AND LOW TO MID 60S MOST
OTHER AREAS. WINDS WILL SHIFT TO WRLY AT 5 TO 10 MPH OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DRIER AND MORE COMFORTABLE CONDITIONS EXPECTED FOR MONDAY. HIGH
PRESSURE WILL BUILD ACROSS THE AREA WHILE A WEAK VORT MAX CROSSES
THE AREA DURING THE AFTERNOON. SKY COVER WILL BE MOSTLY SUNNY FOR
THE DAY...WITH PERHAPS A FEW LINGERING CLOUDS ALONG THE COAST EARLY.
TEMPERATURES WILL CLIMB INTO THE LOW TO MID 80S IN MOST AREAS. WINDS
WILL BE W/NW AT AROUND 10 MPH DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE STRONG MID LEVEL CLOSED LOW STARTS TO BREAK DOWN AND LIFT TO THE
NORTHEAST MONDAY NIGHT. AS THIS LOW MOVES AWAY, WE WILL START TO SEE
A MORE ZONAL PATTERN DEVELOP ON TUESDAY AND, MORE OR LESS, IT WILL
LAST THROUGH AROUND THURSDAY. A FEW SHORTWAVES EMBEDDED IN THE FLOW
WILL ROTATE THROUGH OUR AREA WITH A BIT OF TROUGHING FROM WEDNESDAY
THROUGH FRIDAY WITH A RETURN TO MORE ZONAL FLOW FOR THE WEEKEND. A
LOOK AHEAD INDICATES THAT TROUGHING OVER THE EAST WILL SET UP AT THE
START OF THE NEXT WEEK.

AT THE SURFACE, HIGH PRESSURE WILL BUILD ACROSS OUR REGION THROUGH
TUESDAY BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST AS IT MOVES
OFFSHORE ON WEDNESDAY. THE COLD FRONT THAT MOVED THROUGH THE REGION
ON SUNDAY NIGHT IS LOCATED WELL TO OUR SOUTH. HOWEVER, AN AREA OF
LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND STARTS TO MOVE TOWARD
THE REGION ON THURSDAY. THIS LOW WILL CROSS OVER OUR SOUTHERN AREAS
OR JUST SOUTH OF THEM THURSDAY NIGHT AND THEN UP THE COAST AND OFF
TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT. WEAK HIGH PRESSURE
WILL TRY TO BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY BUT THE
MODELS INDICATE THAT SURFACE TROUGHING WILL REMAIN IN PLACE DURING
THIS TIME.

MONDAY NIGHT THROUGH MOST OF WEDNESDAY IS EXPECTED TO BE DRY WITH A
RETURN TO SHOWERS AND THUNDERSTORMS ON THURSDAY, WITH THE DEVELOPING
SURFACE LOW.

TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL THROUGH THURSDAY AND
THEN GRADUALLY INCREASE THROUGH SATURDAY AS WE DEVELOP A MORE
SOUTHERLY FLOW. WITH DRIER AIR IN PLACE, IT WILL FEEL RELATIVELY
NICE OUTSIDE THROUGH MUCH OF THE UPCOMING WEEK.

HIGHS WILL BE IN THE 80S ACROSS THE REGION AND MAY EVEN APPROACH 90
IN SOME OF THE SOUTHERN MOST AREAS. HIGHS ACROSS THE HIGHER TERRAIN
WILL REMAIN SLIGHTLY COOLER AND MAY NOT EVEN REACH 80. LOWS WILL
DROP DOWN INTO THE UPPER 50S TO LOWER 60S BUT WILL STEADILY INCREASE
THROUGH THE PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LATE AFTERNOON AND EARLY EVENING PERIOD WILL FEATURE THE POOREST
FLYING CONDITIONS AT THE TERMINALS. PERIODS OF SHOWERS/TSTMS WILL
OCNLY LOWER CONDITIONS TO MVFR UNTIL THE FRONT PASSES THE AREA.
WINDS WILL SHIFT TO WRLY BEHIND THE FRONT AND CONDITIONS WILL
IMPROVE BACK TO VFR AS DRIER AIR ARRIVES. LOCAL FOG IS POSSIBLE
BEFORE DAWN AT THE USUAL FOGGY TAF SITES (MIV,RDG,ABE). MON...VFR
EXPECTED WITH W/NW WINDS AROUND 10 KTS BY LATE MORNING.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED.

WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING HOURS.
LOWER VISIBILITIES/CEILINGS POSSIBLE DURING THE EARLY MORNING HOURS.

THURSDAY THROUGH FRIDAY...MVFR TO VFR CONDITIONS EXPECTED WITH
SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY.

&&

.MARINE...
THE SRLY FLOW ON THE WATERS HAS PICKED UP THIS AFTERNOON AS
EXPECTED. THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND THE
APPROACHING COLD FRONT HAS CAUSED WINDS TO INCREASE TO AROUND 10 TO
15 KTS. SEAS WILL BUILD TO AROUND 4 FT THIS AFTERNOON...SO SCA
CONDITIONS ARE NOT EXPECTED. SCATTERED SHOWERS AND TSTMS WILL CREATE
LOCALLY HIGHER WINDS/SEAS INTO THE EARLY OVERNIGHT PERIOD.

THE COLD FRONT WILL CROSS THE DEL BAY WATERS LATE THIS EVENING AND
THE OCEAN WATERS AFTER MIDNIGHT. WINDS WILL VEER TO WRLY BEHIND THE
FRONT AND THEN POSSIBLY NW TOWARDS MORNING. WIND SPEEDS WILL REMAIN
MOSTLY AROUND 10 KTS. FAIR WEATHER EXPECTED MONDAY.

OUTLOOK...
SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS.

HIGH PRESSURE WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. LOW
PRESSURE WILL CROSS THROUGH THE COASTAL WATERS ON THURSDAY INTO
FRIDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...MEOLA
AVIATION...MEOLA/O'HARA
MARINE...MEOLA/O'HARA
Hazardous weather outlook, Jul 28, 3:16 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT SUN JUL 28 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-291930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE
FLOODING IN LOW LYING SPOTS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-291930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
316 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 7:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT SUN JUL 28 2013

DEZ001-MDZ012-290030-
KENT MD-NEW CASTLE DE-
754 PM EDT SUN JUL 28 2013

...A LINE OF DEVELOPING STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN KENT AND SOUTHERN NEW CASTLE COUNTIES...

AT 752 PM EDT...A LINE OF DEVELOPING STRONG THUNDERSTORMS WAS
LOCATED FROM 16 MILES NORTHWEST OF DOVER TO 18 MILES NORTHWEST OF
DOVER...MOVING NORTHEAST AT 20 TO 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THE PRIMARY STRONG THUNDERSTORMS WILL BE NEAR DELANEY CORNER AROUND
800 PM...GREEN SPRING AROUND 810 PM...CHAMBERSVILLE AROUND 815 PM
AND CHAMBERSVILLE AROUND 820 PM.

LAT...LON 3945 7559 3937 7551 3935 7555 3932 7557
      3931 7562 3929 7566 3930 7573 3929 7576
      3926 7576 3926 7580 3926 7585 3931 7587

FORECASTER:  DRAG
Special weather statement, Jul 28, 8:00 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EDT SUN JUL 28 2013

MDZ015-019-020-290045-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
800 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN TALBOT...SOUTH
CENTRAL QUEEN ANNE'S AND WESTERN CAROLINE COUNTIES...

AT 756 PM EDT...A LINE OF DEVELOPING STRONG THUNDERSTORMS WAS
LOCATED FROM 18 MILES NORTHWEST OF HURLOCK TO 8 MILES NORTH OF
CAMBRIDGE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM A
COUPLE OF THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS.

THESE STORMS WILL BE NEAR HAMBLETON AROUND 805 PM...CORDOVA
AROUND 815 PM...QUEEN ANNE AROUND 825 PM...HILLSBORO AND TANYARD
AROUND 830 PM AND JUMPTOWN AROUND 835 PM.

LAT...LON 3863 7616 3863 7617 3864 7617 3893 7609
      3906 7578 3875 7583 3862 7614

FORECASTER:  DRAG
Special weather statement, Jul 28, 8:38 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
838 PM EDT SUN JUL 28 2013

NJZ016>018-021-290130-
CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
838 PM EDT SUN JUL 28 2013

...A BAND OF OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CUMBERLAND...SOUTH CENTRAL CAMDEN...SOUTHEASTERN GLOUCESTER AND
SOUTHERN SALEM COUNTIES...

AT 834 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELMER
TO SEABROOK FARMS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THESE STORMS WILL BE NEAR ELMER...AND ELMER AROUND 845
PM...OLIVET...AND CENTERTON AROUND 855 PM...CLAYTON...AND GLASSBORO
AROUND 900 PM...FRANKLINVILLE AROUND 910 PM...MALAGA AROUND 915 PM...
SICKLERVILLE AND WILLIAMSTOWN AROUND 925 PM.

OTHER STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THIS
STATEMENT AREA OF SOUTHWEST NEW JERSEY THIS EVENING.

LAT...LON 3978 7499 3963 7486 3937 7540 3939 7544
      3943 7547 3945 7551 3945 7554 3946 7555

FORECASTER:  DRAG
Special weather statement, Jul 28, 9:01 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EDT SUN JUL 28 2013

DEZ002-003-MDZ020-290145-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
901 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUSSEX...
SOUTHEASTERN CAROLINE AND SOUTHEASTERN KENT COUNTIES...

AT 856 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELDORADO TO AGNER...MOVING NORTHEAST AT 20 TO 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THESE STORMS WILL BE NEAR SMITHVILLE...AND SMITHVILLE
AROUND 905 PM...BLADES...AND SEAFORD AROUND 915 PM...GREENWOOD...
BRIDGEVILLE...ANDREWSVILLE...AND ANDREWSVILLE AROUND 920 PM...
FARMINGTON AROUND 925 PM AND HARRINGTON AROUND 930 PM.

LAT...LON 3863 7571 3868 7576 3867 7579 3869 7581
      3870 7583 3877 7585 3899 7544 3868 7521
      3857 7571

FORECASTER:  DRAG
Special weather statement, Jul 28, 9:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
919 PM EDT SUN JUL 28 2013

NJZ016>018-021-022-027-290200-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
919 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BURLINGTON...
NORTHWESTERN ATLANTIC...NORTHWESTERN CUMBERLAND...SALEM...
SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES...

AT 917 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MALAGA TO WILLIAMSTOWN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR VICTORY LAKES AROUND 930 PM...
CHESILHURST AROUND 935 PM...ATCO AROUND 940 PM AND ATSION AROUND 1000
PM.

OTHER ISOLATED STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP AND OCCUR
IN THIS BAND OF WIDESPREAD HEAVY SHOWERS.

LAT...LON 3936 7540 3943 7547 3948 7555 3953 7554
      3980 7490 3978 7489 3979 7482 3983 7479
      3970 7466

FORECASTER: DRAG
Special weather statement, Jul 28, 9:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT SUN JUL 28 2013

DEZ003-004-290245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
938 PM EDT SUN JUL 28 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY
DELAWARE...

AT 934 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FARMINGTON TO BRIDGEVILLE TO SHARPTOWN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS.

THESE STORMS WILL BE NEAR SEAFORD...AND BLADES AROUND 945
PM...BETHEL AROUND 950 PM...LAUREL...AND ELLENDALE AROUND 955 PM...
DELMAR AROUND 1000 PM...SYCAMORE...AND SYCAMORE AROUND 1005 PM...
MILTON AND GEORGETOWN AROUND 1010 PM.

LAT...LON 3846 7569 3846 7570 3864 7571 3884 7558
      3886 7552 3889 7550 3890 7548 3888 7525
      3880 7516 3879 7511 3881 7509 3880 7508
      3846 7518

FORECASTER:   DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:15 PM EDTAreal Flood WarningPHIHunterdon, Morris, Somerset8 hr
Jul 28, 8:25 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem3 hr
Jul 28, 8:38 PM EDTSpecial Weather StatementPHISalem52 min
Jul 28, 9:04 PM EDTFlash Flood WarningPHICamden, Cumberland, Gloucester, Salem4 hr
Jul 28, 9:12 PM EDTAreal Flood AdvisoryPHIBurlington4 hr
Jul 28, 9:19 PM EDTSpecial Weather StatementPHISalem41 min
Jul 28, 10:02 PM EDTSpecial Weather StatementPHICumberland43 min
Jul 28, 10:16 PM EDTSpecial Weather StatementPHICamden29 min
Jul 28, 10:17 PM EDTAreal Flood WarningPHIBurlington, Camden, Gloucester11 hr
Jul 28, 10:22 PM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland4 hr
Jul 28, 11:01 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Ocean4 hr
Jul 28, 11:06 PM EDTSpecial Weather StatementPHIAtlantic, Ocean39 min
Jul 28, 11:25 PM EDTSpecial Marine WarningPHI50 min
Jul 28, 11:29 PM EDTSpecial Weather StatementPHIOcean31 min
Jul 29, 12:02 AM EDTSpecial Weather StatementPHIOcean28 min
Jul 29, 12:39 AM EDTSpecial Weather StatementPHISalem66 min
Jul 29, 1:18 AM EDTSevere Thunderstorm WarningPHIGloucester, Salem42 min
Jul 29, 1:38 AM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester67 min
Jul 29, 1:45 AM EDTSpecial Weather StatementPHISussex, Warren60 min
Jul 29, 2:38 AM EDTSpecial Weather StatementPHISussex52 min
Jul 29, 5:13 AM EDTAreal Flood WarningPHICumberland, Salem6 hr
Jul 28, 8:17 PM EDTAreal Flood AdvisoryPHICarbon, Monroe118 min
Jul 28, 8:39 PM EDTAreal Flood WarningPHIChester4 hr
Jul 28, 9:45 PM EDTAreal Flood AdvisoryPHICarbon, Monroe6 hr
Jul 28, 11:46 PM EDTAreal Flood AdvisoryPHIChester4 hr
Jul 28, 11:54 PM EDTSevere Thunderstorm WarningPHIChester51 min
Jul 29, 12:24 AM EDTAreal Flood AdvisoryPHIChester, Delaware4 hr
Jul 29, 12:28 AM EDTSpecial Weather StatementPHICarbon, Lehigh62 min
Jul 29, 12:45 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh, Northampton4 hr
Jul 29, 1:05 AM EDTSpecial Weather StatementPHILehigh, Monroe, Northampton55 min
Jul 28, 8:06 PM EDTAreal Flood AdvisoryPHIKent, New Castle, Sussex4 hr
Jul 28, 9:01 PM EDTSpecial Weather StatementPHISussex44 min
Jul 28, 8:00 PM EDTSpecial Weather StatementPHICaroline45 min
Jul 28, 10:52 PM EDTSpecial Weather StatementPHICecil53 min
Jul 28, 11:33 PM EDTSpecial Weather StatementPHICecil42 min
Jul 28, 11:59 PM EDTSpecial Weather StatementPHICecil46 min

Nearby

Special Weather Statements in Delaware, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.